Chemotherapy may cause changes in your taste and smell. Foods may taste bitter or rancid, and you may develop a dislike for certain foods. Many people report that their food tastes metallic. This happens because chemotherapy alters the receptor cells in your mouth that tell your brain what flavor you are tasting or what odor you are smelling. These symptoms can continue as long as you are under treatment. Your senses of taste and smell usually return to normal weeks to months after treatment has stopped. Learn more about the causes of changes in your sense of taste or smell and how to manage them.
How to eat if you have changes in your sense of taste and smell:
Try new foods . If you find yourself disliking your favorite foods, try ones that are different from what you normally eat. Be sure to try new foods when you're feeling good so you don't develop more food dislikes.
Eat lightly and several hours before you receive chemotherapy . This helps prevent food aversions caused by nause...
Certain medications can change the way the receptors in your mouth and nose tell your brain what you're tasting or smelling. Some foods may taste bitter, rancid, or metallic. Foods that used to be your favorites may taste different while you're getting treatment. This condition usually only lasts as long as treatment does -- in most cases, your will senses will return to normal a couple months after you're done.
The following breast cancer treatments can affect your sense of taste and smell:
Avastin (chemical name: bevacizumab), a targeted therapy
Some pain medications also can affect your sense of taste and smell.
Managing taste and smell changes
Try new foods . If you find yourself disliking your favorite foods, try foods that are different from what you normally eat. Be sure to try new foods when you're feeling good so you don't develop more food dislikes.
Eat lightly and several hours before you receive chemotherapy . This helps prevent food aversions caused by nau...
We know that exposure to the sun can damage our skin and cause skin cancer. A recent study also showed that chronic skin allergy to metals in orthopedic implants can also lead to skin cancer.
Orthopedic implants are used to replace something that are missing or damaged. Implants are used for a number of reasons, for example:
Rods, pins, screws or plates to anchor fractured bones
Not all implants contain metal, however, many do contain metal and metal alloys such as nickel, cobalt and chromium. These metals help make the implants stronger and more durable, however, some people have an allergic reaction which can appear on the skin as a rash or inflammation. This inflammation might cause joint pain, swelling or joint failure.
Researchers at Washington University School of Medicine and Barnes-Jewish Hospital in St. Louis recently published a study that looked at the effects of chronic allergic reaction from metal implan...
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.